Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Marquette, MI

February 21, 2021

NWS Marquette, MI issued this small craft advisory at Feb 21, 2021, 3:42 AM EST. It took effect at Feb 21, 2021, 1:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2021, 3:42 AM EST (08:42 UTC)
In effect from
Feb 21, 2021, 1:00 PM EST
Expired
Feb 22, 2021, 1:00 AM EST
In force
12 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

218 
WHUS73 KMQT 210842
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
342 AM EST Sun Feb 21 2021

LMZ248-250-211645-
/O.NEW.KMQT.SC.Y.0012.210221T1800Z-210222T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
342 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST MONDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 1 PM this afternoon to 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

07
3 follow-up statements
157 
WHUS73 KMQT 211544
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1044 AM EST Sun Feb 21 2021

LMZ248-250-212345-
/O.CON.KMQT.SC.Y.0012.210221T1800Z-210222T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1044 AM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
491 
WHUS73 KMQT 212213
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
513 PM EST Sun Feb 21 2021

LMZ248-250-220600-
/O.CON.KMQT.SC.Y.0012.000000T0000Z-210222T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
513 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Southeast winds 10 to 15 kt and waves 2 to 5 ft 
  occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
097 
WHUS73 KMQT 220245
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
945 PM EST Sun Feb 21 2021

LMZ248-250-220600-
/O.CON.KMQT.SC.Y.0012.000000T0000Z-210222T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
945 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Southeast winds 10 to 15 kt and waves 2 to 5 ft 
  occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 2:25 AM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 21, 2:25 AM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
225 AM EST Sun Feb 21 2021

.SHORT TERM...(Today and tonight)
Issued at 224 AM EST SUN FEB 21 2021

Upper air pattern consists of a 500 mb trough over the northern
plains down into the southern Rockies and a trough across the
Canadian prairies. Both troughs move east and affect the upper Great
Lakes by this evening before the trough axis moves out of the area
late tonight. Looks like the system splits the area into two and the
south and east will see the most pcpn while the west and north sees
the least. One other interesting trend is the models have been
slower to bring in pops and have pushed the timing back a bit this
afternoon and evening. Could see up to 2 inches of snow out of this
system with the majority of it coming in the late afternoon into the
evening.

.LONG TERM...(Sunday night through Saturday)
Issued at 344 PM EST SAT FEB 20 2021

An elongated upper level shortwave trough axis will be passing over
the upper Great Lakes Sunday night. The subsequent surface lo is
being handled quite well by the short term guidance with it
propagating over southern WI into Central Lower MI, ultimately
heading toward Ontario. As this surface lo continues to evolve and
head over Lower MI, our forecast area will see an increased chance
of snow shower activity in the eastern half of the CWA Sunday night.
This weather system will be progressive, and any chances of
precipitation will be limited in duration. Not expecting any
significant impacts at this time...at most there may be a few slick
spots on the untreated roads at times into Monday morning.

There will be two shortwaves to impact the area in the medium range
outlook. On the heels of the departing weather system Monday, winds
from the southwest will assist with temperatures warming up nicely
Monday afternoon, ahead of the next mid-level shrtwv impacting the
region Monday night. This system will be a quick-hitter, with
perhaps an additional inch or two for the CWA by Tuesday morning as
the shrtwv exits toward New England. Temperatures are unlikely to be
impacted with the exiting shrtwv as weak CAA will limit afternoon
max temps up to a couple degrees cooler. Further upstream on
Tuesday, a lobe of energy will shear off from the main H5 upper
level trough the CO Rocky Mtns, and head toward the Great Lakes
region. The Canadian guidance is the most robust with a narrow
window of QPF affecting the southern tier of our CWA Tuesday
night into Wednesday morning. Increased PoPs to slight chance for
this region in the event the other models come into more agreement
with this signal.

A cold front will sweep over the region behind the exiting shrtwv
disturbance late Wednesday. This will create just enough
instability for weak LES to be possible Wednesday night into
Thursday afternoon. Looks to be over the adjacent Lake Superior
shoreline in the east half of the CWA where there is less ice
coverage thus far. Temperatures will be noticeably cooler by
Thursday as CAA occurs and 850mb temps cool to thresholds of -15C
to -18C per the latest guidance. Snow shower activity via LES
should wind down by Thursday evening ahead of a building ridge
over the central CONUS.

As the upper level ridge axis propagates over the Great Lakes by
Friday, temperatures should elevate back to the freezing mark most
likely. This ridge axis will quickly surge toward New England by
late Friday, and a potential developing upper level shrtwv will
trek toward the Great Lakes with the potential for gusty winds and
precipitation over the CWA for the last weekend of February.
&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1159 PM EST SAT FEB 20 2021

VFR conditions should prevail at KIWD/KCMX/KSAW into the aftn hrs.
Then, developing warm air advection/moisture advection ahead of a
disturbance approaching the area will bring lowering cigs. While
there are some indications MVFR cigs could develop as early as this
morning, it appears more likely that MVFR cigs will hold off until
late aftn or evening when -sn moves into the area. KSAW is most
likely to see some -sn, and it may drop vis to IFR for a few hrs
during the evening. For the next several hrs, with a modest increase
in winds above nocturnal inversion, conditions may approach LLWS
criteria.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 224 AM EST SUN FEB 21 2021

South winds increase to 25 knots later this afternoon across the
east half of Lake Superior and then becomes southwest on monday and
increases to 30 knots with a few gale force gusts to 35 knots across
the west half of Lake Superior. The wind stays up to 30 knots into
Tue before going below 20 knots all the way into Thu.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...07
LONG TERM...BW
AVIATION...Rolfson
MARINE...07
Hazardous weather outlook, Feb 20, 3:44 PM EST, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
344 PM EST Sat Feb 20 2021

MIZ001>007-009>014-084-085-212045-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
344 PM EST Sat Feb 20 2021 /244 PM CST Sat Feb 20 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-212045-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
344 PM EST Sat Feb 20 2021 /244 PM CST Sat Feb 20 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-212045-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
344 PM EST Sat Feb 20 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

BW

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.